DO NOT USE THESE ANTIBIOTICS – FDA WARNING!
All of us at one time or another have been prescribed and taken an antibiotic.
The FDA has recently issued a warning about one of the most popular types of antibiotics called, Fluoroquinolones.
You are more likely to recognize them by their brand names of:
The FDA statement says: “The U.S. Food and Drug Administration (FDA) have required the drug labels and Medication Guides for all fluoroquinolone antibacterial drugs be updated to better describe the serious side effect of peripheral neuropathy. Peripheral neuropathy as described by the FDA is a nerve disorder occurring in the arms or legs. Symptoms include pain, burning, tingling, numbness, weakness, or a change in sensation to light touch, pain or temperature.
This serious nerve damage potentially caused by fluoroquinolones may occur any time during treatment with these drugs or soon after and may last for months, years or be permanent.
The topical formulations of fluoroquinolones, applied to the ears or eyes, are not known to be associated with this risk.”
Peripheral Neuropathy is nerve damage in the arms and/or legs/or feet, which causes, pain, tingling, burning, numbness, sensitivity to touch or these symptoms in various combinations. This condition is also associated with diabetes.
If you are currently taking any of these drugs discuss this information with your prescribing physician and discuss the possibility of switching to other less problematic antibiotics.
Curt Hendrix M.S. C.C.N. C.N.S.
Read victim stories on Facebook and find link to petition for black box warning:
“The Fluoroquinolone Wall of Pain”